Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The dominion and separable subalgebras of finitely generated algebras

Author: Dean Sanders
Journal: Proc. Amer. Math. Soc. 48 (1975), 1-7
MSC: Primary 16A16
MathSciNet review: 0364331
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R \subseteq S \subseteq A$ be rings with $ R$ commutative, $ A$ an $ R$-algebra which is finitely generated as an $ R$-module by $ n$-elements, and $ S$ a subalgebra of $ A$. Setting $ {D_0} = S$ and $ {D_i} = \operatorname{Dom} (R,{D_{i - 1}})$ for $ i \geqslant 1$, we show that $ {D_n} = R$. We use this to show that if $ S$ is a separable $ R$-algebra then $ S$ is also finitely generated as an $ R$-module. Finally, a characterization of $ S$ is given when $ A$ is commutative and $ S$ is an inertial subalgebra of $ A$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A16

Retrieve articles in all journals with MSC: 16A16

Additional Information

Keywords: Dominion, epimorphism, separable subalgebra, inertial subalgebra
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society